The global nonlinear stability of the Minkowski space

D. Christodoulou; S. Klainerman

Séminaire Équations aux dérivées partielles (Polytechnique) (1989-1990)

  • page 1-29

How to cite


Christodoulou, D., and Klainerman, S.. "The global nonlinear stability of the Minkowski space." Séminaire Équations aux dérivées partielles (Polytechnique) (1989-1990): 1-29. <>.

author = {Christodoulou, D., Klainerman, S.},
journal = {Séminaire Équations aux dérivées partielles (Polytechnique)},
keywords = {nonlinear gravitational stability; Minkowski space-time; geodesically complete; Einstein-Vacuum equation; asymptotically flat},
language = {eng},
pages = {1-29},
publisher = {Ecole Polytechnique, Centre de Mathématiques},
title = {The global nonlinear stability of the Minkowski space},
url = {},
year = {1989-1990},

AU - Christodoulou, D.
AU - Klainerman, S.
TI - The global nonlinear stability of the Minkowski space
JO - Séminaire Équations aux dérivées partielles (Polytechnique)
PY - 1989-1990
PB - Ecole Polytechnique, Centre de Mathématiques
SP - 1
EP - 29
LA - eng
KW - nonlinear gravitational stability; Minkowski space-time; geodesically complete; Einstein-Vacuum equation; asymptotically flat
UR -
ER -


  1. [Ba1] R. Bartnik.Existence of maximal surfaces in asympt. flat Space-Times. Comm. Math. Phys.94, 1984, 155-175. Zbl0548.53054MR761792
  2. [Ba2] R. Bartnik.The mass of an Asymptotically flat manifold. Comm. Pure. Appl. Math.39, 1986, 661-693. Zbl0598.53045MR849427
  3. [Bo] H. Bondi..Nature186, 1960, 535. Zbl0087.42504
  4. [Bo-Bu-Me] H. Bondi - M.G.J. van der Burg- A.W.K. Metzner.Gravitational waves in General Relativity vii. Proc. Roy. Soc. Lond.A269, 1962, 21-52. Zbl0106.41903
  5. [Br] C. Bruhat.Theoreme d' existence pour certain systemes d'equations aux dérivées partielles nonlinaires. Acta Matematica88 (1952), 141-225. Zbl0049.19201MR53338
  6. [Ch] D. Christodoulou.Global solutions for nonlinear hyperbolic equations for small data. Comm. Pure appl. Math.39, 1986, 267-282. Zbl0612.35090MR820070
  7. [Ch-Br] C. Bruhat- D. Christodoulou.Elliptic systems in Hs,δ spaces on manifolds which are Euclidean at infinity. Acta Math.145, 1981,129-150. Zbl0484.58028
  8. [Ch-Eb] J. Cheeger - D. Ebin.Comparison theorems in Riemannian Geometry. North -Holland Publ. Comp.1975. Zbl0309.53035MR458335
  9. [Ch-K1] D. Christodoulou- S. Klainerman.Asymptotic properties of linear field equations in Minkowski space. preprint. Zbl0715.35076MR1038141
  10. [Ch-Mu] D. Christodoulou-N.O' Murchadha. The boost problem in General Relativity. Comm. Math. Phys.80, 1981, 271-300. Zbl0477.35081MR623161
  11. [Eisen] L.P. Eisenhart.Riemannian Geometry. Princeton University Press1926. MR1487892JFM52.0721.01
  12. [Gi-Tr] D. Gilbarg- N.S. Trudinger.Ellptic partial differential equations of second order. Springer- Verlag1977. Zbl0361.35003MR473443
  13. [Ho] L. Hörmander.On Sobolev spaces associated with some Lie Algebras. Report NO:4, Inst. Mittag-Leffler1985. Zbl0658.46023MR1112150
  14. [John] F. John.Formation of Singularities in Elastic Waves. Lecture Notes in Phys. Springer-Verlag1984 pages 190-214. Zbl0563.73022MR755727
  15. [K11] S. Klainerman.The null condition and global existence to nonlinear wave equat ions. Lect. Appl. Math.23, 1986, 293-326. Zbl0599.35105MR837683
  16. [K12] S. Klainerman.Remarks on the global Sobolev inequalities in Minkowski Space. Comm. Pure appl. Math.40, 1987, 111-117. Zbl0686.46019MR865359
  17. [K13] S. Klainerman.Unform decay estimates and the Lorentz invariance of the classical wave equation. Comm. Pure appl. Math.38,1985, 321-332. Zbl0635.35059MR784477
  18. [Ne-To] E.T. Newman- K.P. Todd.Asymptotically flat space-times. Genral Relativity and Gravitation, vol 2, A. Held, Plenum1980. MR617917
  19. [Oss] R. Osserman.The isoperimetric Inequality. Bull A.M.S.84, Nov. 1978,1182-1238. Zbl0411.52006MR500557
  20. [Pe1] R. Penrose.Structure of Space-Time. Batelle Rencontre, C.M.De Witt and J.A. Wheeler 1967. Zbl0174.55901
  21. [Pe2] R. Penrose.Zero rest mass fields including gravitation: Asymptotic behaviour. Proc. Roy. Soc. Lond.A284, 1962, 159-203. Zbl0129.41202MR175590
  22. [Sa] R.K. Sacks.Gravitational waves in General Relativity viii. Proc. Roy. Soc. Lond.A270, 1962, 103-126. Zbl0101.43605MR149908
  23. [Si] T. Sideris.Formation of Singularities in 3-d Compressible Fluids. Comm. Math. Phys.101, 1985, 475-485. Zbl0606.76088MR815196

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.